EconPapers    
Economics at your fingertips  
 

A Simple optimality-based no-bubble theorem for deterministic sequential economies with strictly monotone preferences

Takashi Kamihigashi

Mathematical Social Sciences, 2018, vol. 91, issue C, 36-41

Abstract: We establish a simple no-bubble theorem that applies to a wide range of deterministic sequential economies with infinitely lived agents. In particular, we show that asset bubbles never arise if at least one agent can reduce his asset holdings permanently from some period onward. Our no-bubble theorem is based on the optimal behavior of a single agent, requiring virtually no assumption beyond the strict monotonicity of preferences. The theorem is a substantial generalization of Kocherlakota’s (1992) result on asset bubbles and short sales constraints.

Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489616301019
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Simple Optimality-Based No-Bubble Theorem for Deterministic Sequential Economies with Strictly Monotone Preferences (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:91:y:2018:i:c:p:36-41

DOI: 10.1016/j.mathsocsci.2017.10.006

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-07-17
Handle: RePEc:eee:matsoc:v:91:y:2018:i:c:p:36-41